AF Association
13,589 members16,473 posts

Tiredness

I have been taking Atenolol for about 3 months and didn't think there were any side effects - doesn't mess with my head, my heart beats generally behave and I feel fine - except I now feel tired all of the time. I don't sleep particularly well which doesn't help. Does anyone else feel this and has anyone got any remedies or ideas on how not to feel so tired?

4 Replies
oldestnewest

I have been on beta blockers for two years now and the fatigue has compromised my life in a number of ways. Tasks that require mental focus (like doing my taxes) proceed with painfull slowness. Exercise is very difficult so I have larded on the pounds. I feel like I have aged 10 years in the two that have passed since I was diagnosed with arythmia. I attribute it to the side effects of the drugs. I wish could offer a solution but maybe the best I can do is to warn you to resist circling the drain I feel myself being sucked down.

Reply

That's a good reply🙁 I manage to go to the gym twice a week but nothing happens very quickly! I am generally avoiding putting on weight by following the suggestions from a nutritionist- that might help you with the pounds.

1 like
Reply

Beta blockers generally seem to make people very fatigued. I'm not sure there is much mileage looking for a different drug to be honest but some people find taking them at night lessens the fatigue. Fortunately for me after the first year of AF I was never on beta blockers but anti arrhythmic drugs so don't recall too much of a problem with Atenalol. It was a along time ago mind.

Any treatment for AF is only ever about improving quality of life so this has to be balanced against what the drugs do to you and I know that for some people the side effects outweigh the benefits. In such cases the solution is obvious.

1 like
Reply

I'm happy with Atenolol in general; it would be nice to be less tired though!

Reply

You may also like...